MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-5-10-3D-SS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach.The patient was undergoing a procedure for coil embolization to treat an unruptured saccular aneurysm of a posterior communicating artery.The aneurysm max diameter was 5mm and the neck diameter was 3mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that all devices were prepared according to the instructions for use (ifu).The axium coil was used and failed to detach during the procedure.The physician attempts 2-3 times using the instant detacher without success.There was no attempt to try a different instant detacher nor to detach manually.The coil was removed and replaced with a competitor's product.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Product analysis findings: the axium prime coil (model: apb-5-10-3d-ss lot: a721244) was returned for analysis.No damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube and the break indicator was found intact.No detachment attempts using an instant detacher and by manual methods were found at these locations.No damages or irregularities were found with the introducer sheath, axium prime pusher, or implant coil.An in-house instant detacher was used to detach.No difficulty was experienced inserting the pusher into the instant detacher, and the load indicator was not visible when the pusher was fully seated in the instant detacher cap, which is normal.The implant coil was successfully detached on the first attempt without any difficulty.No other damages or anomalies were found.Based on the device analysis and reported information, the customer¿s report of ¿non-detachment¿ was confirmed as the implant coil was returned still attached, however, the cause could not be determined.In addition, the failure could not be replicated as the device was detached with no issues with an in-house instant detacher.As the ins tant detacher used during the event was not returned, any contribution of the instant detacher towards the failures could not be determined.There is no indication that the event is related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11155672
Report Number2029214-2021-00040
Device Sequence Number2590825
Product Code KRD
UDI-Device Identifier00847536008182
UDI-Public00847536008182
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model NumberAPB-5-10-3D-SS
Device Catalogue NumberAPB-5-10-3D-SS
Device Lot NumberA721244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight55